Alert archive / Colorado / Frost Advisories in 2018
Frost Advisory 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this frost advisory at Sep 25, 2018, 5:02 AM MDT for Larimer County, Weld County, Colorado. It took effect at Sep 25, 2018, 10:00 PM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2018, 5:02 AM MDT (11:02 UTC)
- In effect from
- Sep 25, 2018, 10:00 PM MDT
- Expired
- Sep 26, 2018, 3:25 AM MDT
- In force
- 5 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Larimer County, CO, Weld County, CO
The radar
The Cheyenne radar (KCYS), 61 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 11.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2418 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
862 WWUS75 KBOU 251102 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 502 AM MDT Tue Sep 25 2018 ...CHILLY TEMPERATURES OVER NORTHERN WELD COUNTY TONIGHT... .The first surge of cool air from the northern Plains this season has moved into northeast Colorado today. Afternoon highs will only be in the lower to mid 60s, below seasonal normals which are in the lower to mid 70s. As the cold airmass remains in place through tonight, clear skies and light winds will allow temperatures to drop to the coolest readings since last Spring. In northern Weld County, areas north of Greeley, including the Pawnee Grasslands, low temperatures are expected to be at or below the freezing mark. Warmer air is expected to move back into Colorado by Wednesday afternoon, limiting the current cold snap to just one night. COZ038-042-251915- /O.NEW.KBOU.FR.Y.0001.180926T0400Z-180926T1600Z/ Larimer County Below 6000 Feet/Northwest Weld County- Northeast Weld County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Briggsdale, Grover, Pawnee Buttes, Raymer, and Stoneham 502 AM MDT Tue Sep 25 2018 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM MDT WEDNESDAY... The National Weather Service in Denver has issued a Frost Advisory, which is in effect from 10 PM this evening to 10 AM MDT Wednesday. * TEMPERATURES...As low as 28 to 32. * TIMING...After midnight tonight, through 9 AM MDT Wednesday morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
3 follow-up statements
195 WWUS75 KBOU 251621 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 1021 AM MDT Tue Sep 25 2018 ...CHILLY TEMPERATURES OVER NORTHERN WELD COUNTY TONIGHT... .The first surge of cool air from the northern Plains this season has moved into northeast Colorado today. Partly clearing skies and light winds will allow temperatures to drop into the lower 30s for northern Weld County, areas north of Greeley and to include the Pawnee Grasslands. Warmer air is expected to move back into Colorado by Wednesday afternoon, limiting the current cold snap to just one night. COZ038-042-260030- /O.CON.KBOU.FR.Y.0001.180926T0400Z-180926T1600Z/ Larimer County Below 6000 Feet/Northwest Weld County- Northeast Weld County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Briggsdale, Grover, Pawnee Buttes, Raymer, and Stoneham 1021 AM MDT Tue Sep 25 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM MDT WEDNESDAY... * TEMPERATURES...As low as 32. * TIMING...After midnight tonight, through 10 AM MDT Wednesday morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
639 WWUS75 KBOU 260109 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 709 PM MDT Tue Sep 25 2018 ...CHILLY TEMPERATURES OVER NORTHERN WELD COUNTY TONIGHT... .The first surge of cool air from the northern Plains this season has moved into northeast Colorado today. Partly clearing skies and light winds will allow temperatures to drop into the lower 30s for northern Weld County, areas north of Greeley and to include the Pawnee Grasslands. Warmer air is expected to move back into Colorado by Wednesday afternoon, limiting the current cold snap to just one night. COZ038-042-261600- /O.CON.KBOU.FR.Y.0001.180926T0400Z-180926T1600Z/ Larimer County Below 6000 Feet/Northwest Weld County- Northeast Weld County- 709 PM MDT Tue Sep 25 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT WEDNESDAY... * TEMPERATURES...As low as 32. * TIMING...After midnight tonight, through 10 AM MDT Wednesday morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
829 WWUS75 KBOU 260925 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 325 AM MDT Wed Sep 26 2018 COZ038-042-261030- /O.CAN.KBOU.FR.Y.0001.000000T0000Z-180926T1600Z/ Larimer County Below 6000 Feet/Northwest Weld County- Northeast Weld County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Briggsdale, Grover, Pawnee Buttes, Raymer, and Stoneham 325 AM MDT Wed Sep 26 2018 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Denver has cancelled the Frost Advisory. Thicker than expected cloud cover early this morning has kept temperatures from falling near the freezing mark. With only a few more hours of raditional cooling, we no longer expect widespread low 30s across Larimer and Weld Counties. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this frost advisory went out at Sep 25, 4:51 AM MDT, 11 minutes earlier.
Area forecast discussion, Sep 25, 4:51 AM MDT, 11 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 451 AM MDT Tue Sep 25 2018 .SHORT TERM...(Today and tonight) Issued at 451 AM MDT Tue Sep 25 2018 Cold front has moved through with north winds gusting as high as 32 knots at KDEN and 43 knots out at KLIC. Satellite imagery also shows stratus cloud cover has developed over the Palmer Divide and over most of Washington County. Southern Denver suburbs have mostly cloudy skies, but from downtown northward to the Wyoming border skies have remained clear so far. With a couple more hours until sunrise, the stratus deck may still expand a little more. Temperatures have also dropped into the lower and mid 40s. Cooler temperatures will prevail through the rest of today with highs on the plains expected to be only in the 60s. The morning stratus over the Palmer Divide and southern Denver suburbs should dissipate quickly after the sun comes up, with the rest of the day being mostly sunny to partly cloudy. Later tonight, the cool airmass will remain over the state with skies becoming clear. Winds are also expected to be light, and strong radiational cooling should occur. The coldest temperatures on the plains are forecast to be over northern Weld County, and a Frost Advisory will be issued for zones 38 and 42. Freezing temperatures will be possible north of Greeley to the Wyoming border, as well as in all mountains locations. All in all, a very fall-like day. .LONG TERM...(Wednesday through Monday) Issued at 451 AM MDT Tue Sep 25 2018 Northwest flow aloft will be over the region Wed thru Thu with only some higher level moisture embedded in the flow. Thus no pcpn is expected either day. Sfc high pres will move eastward and will be replaced by a lee trough on Thu east of the mtns. Temps will rise back to near normal levels on Wed and then rise into the 75 to 80 degree range by Thu across nern CO. On Fri the flow aloft will become more west to northwest as a cold front moves across nern CO. This front will bring much cooler temps to nern CO with highs possibly only in the 50s if the colder ECMWF verifies. Meanwhile with the position of the upper level jet can't completely rule out a chc of showers over portions of the plains behind the front. Over the higher terrain it will remain dry. For the weekend westerly flow aloft will develop on Sat and then become more southwesterly on Sun. Cross-sections only show some higher level moisture moving across so will keep a dry fcst in place. At the sfc, high pres will move eastward on Sat into the central US with a strengthening lee trough by Sun. Thus should begin to see a warming trend with readings near seasonal levels on Sat. On Sun temps will be above normal as highs reach the upper 70s to lower 80s across nern CO. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 451 AM MDT Tue Sep 25 2018 North winds will prevail this morning in the wake of the cold front that moved through earlier. Wind gusts have already relaxed from their peak around 32 knots just after frontal passage. Still, 25 knot gusts should continue for another hour or two. By mid to late morning, winds should be turning to the northeast as they gradually decrease. Easterly winds shoudl prevail through the afternoon hours, and then drainage southerlies are expected tonight. A deck of stratus cloud cover has developed over the Palmer Divide and southern parts of Denver. Cloud heights and ceilings around 1000-1500 feet AGL will continue through about 9 AM MDT and then dissipate with warming temperatures through midday. No other aviation impacts are expected. && .BOU WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 10 PM this evening to 10 AM MDT Wednesday for COZ038-042. && SHORT TERM...Dankers LONG TERM...RPK AVIATION...Dankers
Hazardous weather outlook, Sep 24, 11:07 AM MDT, 17 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1107 AM MDT Mon Sep 24 2018 COZ030>051-251715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1107 AM MDT Mon Sep 24 2018 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered showers will continue over the central mountains and the foothills west and southwest of Denver this afternoon. Minor snow accumulations are possible above timberline. On the plains, isolated showers and thunderstorms will develop this afternoon. Most of the storms will produce light rain and wind gusts to 40 mph, but a few stronger storms with small hail and gusts to 50 mph are possible. Fire danger will be elevated across the mountains and foothills again this afternoon as winds increase to 20 to 30 mph with gusts up to 45 mph over the higher mountains. Clouds will diminish overnight and another cold front will pass, with wind gusts to 35 mph on the plains behind the front in the early morning hours. Many places will have their coldest night so far this fall. The coldest spots on the plains may dip into the upper 30s. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday On Tuesday expect below normal temperatures with a slight chance of showers. It will be dry Wednesday through Friday with seasonal temperatures. Gusty westerly winds, low relative humidity and warm temperatures may lead to elevated fire danger across the northern mountains and foothills mainly on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Gimmestad/Kalina
Nearby
Frost Advisories in Colorado, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.